Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 249, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 9:50 PM CDT for Pettis County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2000, 9:50 PM CDT (02:50 UTC)
- Expired
- Aug 7, 2000, 10:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pettis County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2405 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 080251 SVRMCI MOC159-080330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 950 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PETTIS COUNTY IN CENTRAL MISSOURI THIS INCLUDES THE CITY OF SEDALIA * UNTIL 1030 PM CDT * AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HUGHESVILLE...OR ABOUT 9 MILES NORTHWEST OF SEDALIA...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LONGWOOD AT 1000 PM CDT SMITHTON AT 1010 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATEPRS. LAT...LON 3891 9342 3873 9345 3858 9309 3894 9306
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT MON AUG 7 2000 WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS LINGER INTO WED. MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG. WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD. ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA. WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG THIS CDFNT BACKDOORS INTO NRN CWA EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE LINE. JULY w
In the hours before
Local storm report, Aug 7, 6:14 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYO LOCATION....
0613 PM LA MONTE MO 70 MPH TSTM GUST
08/07/00 PETTIS REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 7, 6:17 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY@ LOCATION....
0600 PM (SZL)WHITEMAN AFB MO 66 MPH TSTM GUST
08/07/00 JOHNSONLocal storm report, Aug 7, 6:24 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 5 W SEDALIA MO 75 MPH TSTM GUST
08/07/00 PETTIS AND TREES DOWN.
REPORTED BY EMERGENCY
MANA(GEMENT.Local storm report, Aug 7, 7:10 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM OTTERVILLE MO 60 MPH TSTM GUST
08/07/00 COOPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM BOONVILLE MO 1 INCH HAIL
08/07/00 COOPER AND WIND GUSTS TO 42
MPH MEASURED. REPORTED
BY LAW ENFORCEMENT
OF#FICIAL.Special weather statement, Aug 7, 9:06 PM CDT, 44 minutes before
KSZ025-057-060-102>105-MOZ012>017-020>025-028>033-037>040-043>046- 053-054-080300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 906 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORM WATCH 654 HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 654 ISSUED THIS AFTERNOON FOR MUCH OF NORTHERN AND WEST-CENTRAL MISSOURI AND EXTREME NORTHEAST KANSAS HAS EXPIRED AS OF 9 PM CDT. STRONG STORMS WILL PERSIST THROUGH MIDNIGHT IN AREAS EAST OF KANSAS CITY TOWARDS MARSHALL AND BOONVILLE...BUT THE THREAT OF WIDESPREAD SEVERE STORMS HAS ENDED FOR THE TIME BEING. BB
Local storm report, Aug 7, 9:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 4 N DREXEL MO WIND DAMAGE
08/07/00 CASS 4 INCH DIAMETER TREE
LIMBS DOWN. REPORTED BY
HAM RADIO OPERATOR.
0620 PM 5 W SEDALIA MO 75 MPH TSTM GUST
08/07/00 PETTIS REPORTED BY EMERGENCY
MANAGEMENT.
0752 PM KANSAS CITY KS 60 MPH TSTM GUST
08/07/00 WYANDOTTE REPORTED BY EMERGENCY
MANAGEMENT.
0826 PM LEES SUMMIT MO 65 MPH TSTM GUST
08/07/00 JACKSON REPORT|ED BY FIRE AND
RESCUE.
KE/BBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:53 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 67 min |
| Aug 7, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 58 min |
| Aug 7, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 62 min |
| Aug 7, 10:23 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 67 min |
| Aug 8, 12:59 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 46 min |
| Aug 8, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.